Skip to content

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Akathisia
avatar
iammusic posted:
Hello, I am a survivor of severe akathisia for a period of about 1 month in 2008. It started out as 'nocturnal' and then was happening all day. It was a harrowing terrifying experience. I was calling my doctor almost daily and I also went to the ER. I was prescribed several anxiety meds and sorta thought I was having panic attacks but that didn't quite fit. Eventually my doctor sugggested I stopped taking an antipsychotic I had been taking for years and it stopped. I think about/relive this experience alot especially at night. I almost feel like I have PTSD about it. I definitely consider akathisia like this to be a terminal condition and while I'm glad it did end, I am still so traumatized by the experience. I take another antipsychotic now and am paranoid it could happen again. I also need to know if this affliction ever manifests for life/permanently even if someone stops the meds causing it. Has anyone ever gone through this? There must be someone!!!
Reply
 
avatar
stayingclm responded:
I want yo9u to know that Jesus loves you, he loves you so much that he came to this earth. Talkingto him and letting him know how that you love him. Ask him to forgive you and then thank him for coming to earth just for you and then begin your daily walk with him. Never forget to give thanks. If you own a Bible everyday read a passage of scripture.
God bless you.
 
avatar
Caprice_WebMD_Staff responded:
Hi Iammusic,

I'm glad you reposted and hope that others will chime in.

I've not been through this but I think any trauma deserves exploration in therapy. Are you going to regular therapy to help you process all of this, your fear, and learn how to move forward from here? (((hugs)))
 
avatar
Caprice_WebMD_Staff replied to stayingclm's response:
Hi Stayingclm,

Thank you for reaching out to help another. I hope you can understand that your kind of answer may not always be the most welcome. Some people in a community like this one have been helped by faith, while some have been traumatized by it. Please tread carefully; it's best to discuss religion as an option when someone has already indicated this is part of their life. I do know that your intentions are good, so no worries there.
 
avatar
glendakay57 responded:
:hi its Glenda I've had aKATHISIAfor about 10 years not good no medication has worked so far. On klonopinand enteral. On my feet most of the time very lonely it's terrible would love to talk to someone. Most people don't believe I have any thing I look okay. So they don't see anything.if they only knew.don't go many places only at night. Trying to find the doctor to help me. I'm in central Pennsylvanianorthern part I guess.anybody out there?!
 
avatar
glendakay57 responded:
akathisiastay off the strong meds. They will cause it to come back try:
Klonopin 1mg.works great for me. strong meds will bring it back guaranteed please be carefulno real cure so glad yours has stopped get off of the strong medsif the culprit to ask akathesie.I also takeinderal10 milligrams 3 times a day it is a beta blocker they really helpsend my love to you from Glenda K 57 I'm here I'll check for you off and on to see how you're doing,
 
avatar
boots1979 responded:
my daughter is 7 and was diagnosed about 2 weeks ago. She has been hospitalized. Seemed to be getting better. And now it is getting worse all over again. and now getting violent to. Can someone please help me I have no one to help my family with this. I feel like im alone.
 
avatar
boots1979 replied to boots1979's response:
it is diagnosed as drug induced akathisia
 
avatar
glendakay57 replied to boots1979's response:
what wasyour daughter's first symptoms?I'm having it right now. Does she shake a lot?ask the doctors is she can takeklonopin.

Was she on any strong medicationssometimeswhen you are removed from something your body goes through withdrawalthis could be happening I can't imagine what a 7 year old would have been put on by a doctor. That's why they call it drug inducedbecause you are withdrawing from a medication. Is that possible?don't give up hopeI only know what works for me.which is klonopin
 
avatar
glendakay57 replied to glendakay57's response:
try and take her to A neurologist. Don't give up don't let them put her on strong medication it will just continue and she'll be like meI'm 57 years old and the doctors did this to meby constantly putting me on strong medicationget help now don't let it continue I pray for herstop it while you canyou have to figure out what started itdon't give up keep going to you get an answer it's important for her and you it's a terrible conditionsomeone must have put her on something strongand now her body is going through withdrawal they did something in the hospitalthat helped her and now its not working again this continuesdo you have access 2 homeopathicdoctors.? Just stick with herbut get her off the strong drugs please that's what's causing it she'll have to go through a withdrawal.the klonopin I mentioned before will help with the symptoms.you have to find out what started this drugand stay away from itand don't let them put her on another strong drug because it will just continue and she'll get better and then she'll get worse again please listen I've been through it 4 yearsI wish there was another way to talk to youI've spent many nights up walking trying to get off of a drug that a doctor gave me.it can be hellI'm so sorry for you and your daughter I'm here though if I can help in any way I will try to check back with you Glenda57
 
avatar
glendakay57 responded:
antipsychoticmedication will call AKATHESIA.please get off of it if you canit will come backI've had it happen to me many many times stay off of it if you can please I've had it for over 10 years
 
avatar
glendakay57 replied to glendakay57's response:
also for people who are on depression please stay away from lythem,not sure the correct spelling it's just how it soundswent to a doctor psychiatrist he saw me for 15 minutesnever met me before said I was bipolar and put me on lithiumI almost diedeveryone please be careful ask questions don't just take the drug because they say it's what you need get a second opinion this is from someone who cares about people and their well being I have nothing against doctors they save many lives just pleaseget a second opinion their human they make mistakesall my love to those in troublehelp is out there just be careful and I can't stress enough to ask question about your medicationit's your body and you have to take the medication so make sure its the right one please from someone who really cares. I hope someday when I am well I can help people who have gone through depressionakathisiaand Lyme disease I have all three and possibly fibromyalgia. Its been a long haul but I'm still here so there is help don't think you're alonetext me if you want I'll try and help you if I can GlendaK 57
 
avatar
susiemargaret replied to boots1979's response:
hello, B --

i've responded to your other post, http://forums.webmd.com/3/depression-exchange/forum/10566, about your daughter.

-- susie margaret
what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Do not change your meds...Expert
without consulting your prescriber. I am very concerned with many, many posts where folks are dropping, lowering, changing their meds ... More
Was this Helpful?
103 of 141 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.